EconPapers    
Economics at your fingertips  
 

Bayesian mode regression using mixtures of triangular densities

Chi-san Ho, Paul Damien and Stephen Walker

Journal of Econometrics, 2017, vol. 197, issue 2, 273-283

Abstract: Bayesian semiparametric models for mean and median regressions abound, but a void for mode regressions exists. We fill this gap by nonparametrically modeling the error distribution in such regressions that entails constructing prior distributions on densities which exhibit flexibility, while fixing the mode at 0. Such priors exist when constraining the mean and median but, to our knowledge, there is none for the mode. Our solution with mixtures of triangular distributions results in a conditionally conjugate prior on the space of unimodal, untruncated, convex densities. Consistency properties of the resulting modal estimators are studied, followed by simulated and real data illustrations.

Keywords: Bayesian inference; Conditional modes; Convex densities; Mixture distributions (search for similar items in EconPapers)
JEL-codes: C1 (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407616302184
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:197:y:2017:i:2:p:273-283

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Series data maintained by Dana Niculescu ().

 
Page updated 2017-09-29
Handle: RePEc:eee:econom:v:197:y:2017:i:2:p:273-283